Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 10, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 11, 2009, 2:51 PM EST for Chattooga County, Dade County, Walker County, Georgia. It was in force for 54 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 11, 2009, 2:51 PM EST (19:51 UTC)
- Expired
- Feb 11, 2009, 3:45 PM EST
- In force
- 54 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Chattooga County, GA, Dade County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 11, 3:05 PM EST | TSTM WND DMG | 12 Wsw La Fayette, GA | A FEW TREES BLOWN DOWN IN THE 23000 BLOCK OF GEORGIA HWY. 157 OR LULA LAKE ROAD. |
| Feb 11, 3:15 PM EST | TSTM WND DMG | 4 Nw Trenton, GA | POWERLINE DOWN. ONE TREE ALSO DOWN IN DOGWOOD /DADE COUNTY/. |
| Feb 11, 3:16 PM EST | TSTM WND DMG | Summerville, GA | POWERLINE DOWN. |
| Feb 11, 3:25 PM EST | TSTM WND DMG | Trenton, GA | TWO TREES AND ONE POWER LINE BLOWN DOWN. |
| Feb 11, 3:30 PM EST | TSTM WND DMG | La Fayette, GA | A FEW TREES BLOWN DOWN IN LA FAYETTE AT CORDELE AVENUE...CHAMBERLAIN ROAD AND FOSTER MILL DRIVE. |
| Feb 11, 3:40 PM EST | TSTM WND DMG | Summerville, GA | TREE DOWN ON HOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 12:10 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 111951
SVRFFC
GAC055-083-295-112045-
/O.NEW.KFFC.SV.W.0010.090211T1951Z-090211T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
251 PM EST WED FEB 11 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHATTOOGA COUNTY IN NORTHWEST GEORGIA
DADE COUNTY IN NORTHWEST GEORGIA
WESTERN WALKER COUNTY IN NORTHWEST GEORGIA
* UNTIL 345 PM EST
* AT 244 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
21 MILES NORTHWEST OF TRENTON TO 29 MILES WEST OF TRENTON TO 49
MILES WEST OF SUMMERVILLE...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LOOKOUT MOUNTAIN...ROSSVILLE...CHICKAMAUGA...TRION AND LAFAYETTE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR NORTHWESTERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3500 8527 3469 8526 3448 8533 3429 8546
3430 8547 3499 8561 3500 8560
TIME...MOT...LOC 1951Z 263DEG 33KT 3500 8576 3472 8591
3445 8613
$$1 follow-up statement
000
WWUS52 KFFC 112033
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EST WED FEB 11 2009
GAC055-083-295-112045-
/O.CON.KFFC.SV.W.0010.000000T0000Z-090211T2045Z/
CHATTOOGA GA-DADE GA-WALKER GA-
330 PM EST WED FEB 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EST
FOR WESTERN WALKER...DADE AND WESTERN CHATTOOGA COUNTIES...
AT 326 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM LOOKOUT MOUNTAIN TO STEPHENSVILLE TO WEST OF CLOUDLAND...MOVING
EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RISING
FAWN...CLOUDLAND CANYON STATE PARK...CHATTANOOGA VALLEY...
ROSSVILLE...CEDAR GROVE...COOPER HEIGHTS...FAIRVIEW...
CHATTOOGAVILLE...LYERLY...BERRYTON...SUMMERVILLE...MENLO...TRION...
CENTER POST...LAFAYETTE...LINWOOD AND CHICKAMAUGA. ANOTHER LINE OF
SEVERE THUNDERSTORMS CONTINUES FROM NEAR LAFAYETTE TO CENTERPOST AND
MENLO. THIS LINE WAS ALSO MOVING EAST AT 40 MPH AND IS LIKELY TO
PRODUCE WINDS UP TO 60 MPH.
WEAK...SHORT LIVED TORNADOES CAN SOMETIMES DEVELOP ALONG THE LEADING
EDGE OF SEVERE THUNDERSTORM LINES LIKE THIS ONE. HOWEVER...THE MAIN
THREAT IS DAMAGING WINDS. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM OUTSIDE WALLS AND WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR NORTHWESTERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3500 8527 3469 8526 3448 8533 3429 8546
3430 8547 3499 8561 3500 8560
TIME...MOT...LOC 2030Z 263DEG 33KT 3504 8533 3488 8549
3449 8570
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 5:30 AM EST, 9 hours 21 minutes earlier.
Area forecast discussion, Feb 11, 5:30 AM EST, 9 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EST WED FEB 11 2009 .SHORT TERM /TODAY THROUGH FRIDAY/... GFS REMAINS THE WETTER OF THE MODELS...HOWEVER COMPARING TO WHAT IS HAPPENING NOW IT APPEARS TO BE MORE IN LINE WITH REALITY THAN THE NAM AND WILL LEAN TOWARD THE GFS WITH THE TODAYS SYSTEM. AS FOR POSITION OF THE FRONT...BOTH MODELS ARE PRETTY CLOSE. BY 18Z THE FRONT IS FROM CENTRAL TN TO SOUTHWESTERN AL...AND BY 00Z THU THE FRONT IS FROM GSP TO MCN TO TAE AND BY 06Z THU IT IS OUT OF THE CWA. THE PROBLEM WITH THIS SYSTEM THAT HAS BEEN AN ON GOING PROBLEM IS THE LACK OF INSTABILITY. LIS SHOWING A NARROW STRIP OF NEGATIVE VALUES. WHAT HAS CHANGED IS THE MUCAPES WHICH HAVE INCREASED TO 200 TO 500 ALONG THE FRONT. FEEL THERE WILL BE A NARROW LINE OF CONVECTION THAT WILL ACCOMPANY THE FRONT THIS AFTERNOON AND EVENING. H8 WINDS STILL PROGGED IN THE 50 TO 70+ KTS RANGE ACROSS MUCH OF THE CWA. THIS COUPLED WITH A TIGHT PRESSURE GRADIENT WILL PUSH OUR WINDS INTO THE ADVISORY CATEGORY ALL AREAS EXCEPT THE HIGHER ELEVATIONS WHERE WIND STILL PROGGED TO GUST OVER 45 MPH. WILL KEEP WIND ADVISORY AND HIGH WIND WARNING AS IS. DRIER AIR MOVES RAPIDLY IN BEHIND THE FRONT AFTER MIDNIGHT. THE NEXT SYSTEM TO AFFECT THE CWA WILL COME FRIDAY. BOTH MODELS INDICATING THE CWA UNDER THE EFFECTS OF A WEDGE WITH PLENTY OF OVERRUNNING MOISTURE. AS THE SYSTEM BECOMES BETTER ORGANIZED...INSTABILITY INCREASES OVER AL AND WESTERN GA FRIDAY AFTERNOON AND WILL NEED TO INCLUDE A CHANCE OF THUNDER FRIDAY AFTERNOON OVER THE SOUTHWESTERN PART OF THE CWA. .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... GFS/ECMWF OUT OF PHASE WITH EACH OTHER...HOWEVER BOTH MODELS KEEP A FAST WESTERLY FLOW OVER THE CWA THRU THE LONG TERM. TIMING OF THE SHORT WAVES CONTINUES TO CHANGE FROM RUN TO RUN AND THEREFORE LOW CONFIDENCE IN THE LONG TERM. LATEST GFS HAS THE FRIDAY SYSTEM BECOMING RATHER ORGANIZED FRIDAY NIGHT MOVING ACROSS THE CWA WITH A CONTINUE THREAT OF THUNDERSTORMS. THIS CLEARS THE CWA BY LATE SATURDAY MORNING WITH DRIER AIR SPREADING IN BEHIND THE SHORT WAVE. A VERY WEAK SHORT WAVE MOVES ACROSS THE TENNESSEE VALLEY BUT IS DOING IT SO FAST THERE IS NOT ENOUGH TIME TO TAP INTO THE GULF AND THEREFORE EXPECT MAYBE A FEW CLOUDS BUT NO PRECIP. THE NEXT SHORT WAVE NOW PROGGED TO MOVE INTO THE CWA TUESDAY AFTERNOON INTO TUESDAY NIGHT. TEMPS WILL REMAIN NEAR SEASONAL NORMS THRU THE LONG TERM. && .AVIATION... THE FIRST IN A SERIES OF STRONG SPRINGLIKE STORM SYSTEM SLATED TO MOVE ACROSS THE CWA TODAY. STRONG LLJ WILL ACCOMPANY THE SYSTEM AND BRING STRONG TO HIGH WINDS FROM LATE MORNING THROUGH THE EARLY EVENING. THE MAIN DYNAMICS WITH THIS SYSTEM WILL LIFT NE TOWARD OH. ONLY LIMITED INSTABILITY EXPECTED ACROSS THE CWA. A NARROW LINE OF CONVECTION WILL ACCOMPANY THE FRONT DURING THE AFTERNOON...WITH THE THREAT FOR SEVERE TSRA EXPECTED TO BE LIMITED TO AREAS PRIMARILY NW OF A BUCHANAN-CANTON-BLUE RIDGE LINE. CEILINGS...LLJ BEGINNING TO ENCROACH ON THE AREA FROM THE WEST. GULF MOISTURE BEGINNING TO SURGE NEWD. WIDESPREAD CIGS OF 035-045 IN PLACE ACROSS MUCH OF THE CWA NOW AND 015-020 CIGS IN PLACE ACROSS AL. CURRENT TAF INDICATION OF IFR-LOW MVFR CIGS LOOKS GOOD THROUGH THE MORNING. CIGS MAY LIFT SOME BEFORE CONVECTION ARRIVES 18Z-22Z...BUT CIGS ARE EXPECTED TO BE MVFR AT BEST UNTIL AFT CONVECTION CLEARS THE AREA. SHARP DRYING BEHIND PACIFIC DERIVED SYSTEM WILL BRING RAPID CLEARING TO THE AREA BY 00Z...WITH LITTLE TO NO WRAPAROUND MOISTURE EXPECTED IN WESTERLY DOWNSLOPE FLOW. VISIBILITY...VFR...EXCEPT BRIEF MVFR DURING SHRA/TSRA ACTIVITY. CLOUD COVER AND WIND PREVENTING FOG DEVELOPMENT THIS MORNING. WX...TSRA THREAT APPEARS MINIMAL ENOUGH FROM ATL-AHN SOUTHWARD TO LEAVE MENTION OUT OF TAFS. THE MORE LIKELY SCENARIO WILL BE VERY BRIEF +SHRA WITH WINDS GUSTS TO 40KT POTENTIALLY. WINDS...SIGNIFICANT INCREASE IN WIND EXPECTED THROUGH THE MORNING HOURS. INITIAL SSE WINDS WILL TRANSITION TO SSW BY 18Z...BUT WILL REMAIN VERY CLOSE TO 180 UNTIL CONVECTION ARRIVES. STRENGTH OF LLJ WILL LIKELY OVERCOME THE USUAL LOCAL EFFECTS THAT NORMALLY DEFLECT THE WIND AT ATL CLOSER TO 200. SIGNIFICANT CROSS WINDS CAN BE EXPECTED TO HAMPER OPERATIONS AT ATL UNTIL 18Z. FURTHERMORE...VAD WIND PROFILE INDICATE THAT LLWS MAY BE AN ISSUE TODAY AS WELL...ESPECIALLY UNTIL THE LINE OF CONVECTION CLEARS THE AREA. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 44 69 38 60 / 70 20 5 5 40 ATLANTA 68 44 66 43 59 / 70 10 5 5 50 BLAIRSVILLE 64 36 62 32 54 / 100 10 5 5 30 CARTERSVILLE 66 40 63 35 61 / 100 5 5 5 50 COLUMBUS 72 46 71 43 60 / 60 20 5 5 70 GAINESVILLE 66 43 68 39 59 / 90 10 5 5 40 MACON 75 46 72 39 63 / 50 40 5 5 60 ROME 69 39 65 31 61 / 100 10 5 5 50 PEACHTREE CITY 68 40 68 31 60 / 70 10 5 5 60 VIDALIA 78 52 74 44 67 / 20 50 0 5 40 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB... BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD... FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE... MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX...WILKES... WILKINSON. HIGH WIND WARNING FROM 7 AM THIS MORNING TO MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN... GILMER...LUMPKIN...MURRAY...TOWNS...UNION...WALKER...WHITE. && 17/19
Hazardous weather outlook, Feb 11, 4:58 AM EST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 458 AM EST WED FEB 11 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 458 AM EST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON ACROSS NORTHWEST AND NORTH CENTRAL GEORGIA. HIGH WIND WARNING IN EFFECT FOR ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS ABOVE 2000 FEET THROUGH THIS EVENING. .SYNOPSIS... A VIGOROUS UPPER-LEVEL SHORT WAVE WILL MOVE RAPIDLY FROM NORTH TEXAS EARLY TODAY TO WESTERN PENNSYLVANIA BY MIDNIGHT TONIGHT. A STRONG PACIFIC COLD FRONT WILL ACCOMPANY THE UPPER-LEVEL SYSTEM AND IS EXPECTED TO SWEEP THROUGH GEORGIA FROM WEST TO EAST THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS TODAY WILL BE DAMAGING STRAIGHT-LINE WINDS. THE MOST LIKELY AREA TO SEE SEVERE THUNDERSTORMS WILL BE NORTHWEST OF A LINE FROM BUCHANAN TO BLUE RIDGE BETWEEN 2 PM AND 6 PM EST. IN ADDITION...SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 MPH ARE EXPECTED TO DEVELOP IN ADVANCE OF THIS STRONG STORM SYSTEM AT ELEVATIONS IN THE NORTH GEORGIA MOUNTAINS ABOVE 2000 FEET. ELSEWHERE...SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS THE REMAINDER OF NORTH GEORGIA TODAY...WITH 15 TO 25 MPH WINDS AND HIGHER GUSTS ACROSS CENTRAL GEORGIA. .DISCUSSION... A STRONG SPRINGLIKE STORM SYSTEM WILL MOVE RAPIDLY FROM THE SOUTHERN PLAINS EARLY THIS MORNING INTO THE NORTHEAST U.S. TONIGHT. A PACIFIC DERIVED FRONT WILL ACCOMPANY THIS SYSTEM...SWEEPING INTO GEORGIA THIS AFTERNOON AND MOVING RAPIDLY EAST AND OUT OF THE STATE BEFORE MIDNIGHT TONIGHT. A STRONG LOW- LEVEL JET WILL PRECEDE THE FRONT...RESULTING IN VERY STRONG SOUTH TO SOUTHWEST WINDS TRACKING FROM WEST TO EAST ACROSS THE STATE TODAY. THE STRONGEST WINDS ARE EXPECTED IN NORTH GEORGIA...ESPECIALLY AT HIGH ELEVATIONS WHERE GUSTS TO 50 MPH ARE POSSIBLE. A NARROW LINE OF SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT DURING THE AFTERNOON AND MOVE FROM WEST TO EAST IN ADVANCE OF THE FRONT. VERY STRONG WINDS WILL LIKELY ACCOMPANY THIS ACTIVITY AS CONVECTION TAPS INTO THE INTENSE LOW-LEVEL JET. THUS...ALTHOUGH INSTABILITY IS EXPECTED TO BE MINIMAL...A FEW THUNDERSTORMS MAY PRODUCE DAMAGING WINDS...MAINLY IN NORTHWEST GEORGIA. THE SEVERE THREAT WILL END QUICKLY FROM WEST TO EAST BY SUNSET. WEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 35 ARE EXPECTED DURING THE EVENING BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED THURSDAY. ANOTHER IN A SERIES OF FAST MOVING...INTENSE STORM SYSTEMS WILL TRACK FROM WEST TO EAST ACROSS THE U.S. FRIDAY AND SATURDAY. THUNDERSTORMS...SOME STRONG...ARE EXPECTED TO ACCOMPANY THIS SYSTEM ACROSS CENTRAL AND NORTH GEORGIA LATE FRIDAY AND EARLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FROM NOON THROUGH 7 PM EST AND BE READY FOR POSSIBLE ACTIVATION ACROSS NORTHWEST AND NORTH CENTRAL GEORGIA. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:25 PM EST | Severe Thunderstorm Warning | FFC | Catoosa, Chattooga, Floyd, Gordon, Walker, Whitfield | 65 min |
| Feb 11, 4:02 PM EST | Severe Thunderstorm Warning | FFC | Bartow, Fannin, Gilmer, Gordon, Murray, Pickens and 2 more | 58 min |
| Feb 11, 4:56 PM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Dawson, Fannin, Gilmer, Lumpkin and 3 more | 64 min |
| Feb 11, 5:29 PM EST | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Fulton | 46 min |
| Feb 11, 5:40 PM EST | Severe Thunderstorm Warning | FFC | Lumpkin, Towns, White | 35 min |
| Feb 11, 5:55 PM EST | Severe Thunderstorm Warning | FFC | Hall | 50 min |
| Feb 11, 5:57 PM EST | Tornado Warning | FFC | Harris, Troup | 33 min |
| Feb 11, 6:10 PM EST | Severe Thunderstorm Warning | FFC | Banks, Jackson | 35 min |
| Feb 11, 6:28 PM EST | Tornado Warning | FFC | Meriwether, Troup | 33 min |
| Feb 11, 6:47 PM EST | Tornado Warning | FFC | Clayton, DeKalb, Henry, Rockdale | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.